Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 91, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 27, 2017, 11:09 PM EDT for Greene County, Hawkins County, Tennessee. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 11:09 PM EDT (03:09 UTC)
- Expired
- May 28, 2017, 12:15 AM EDT
- In force
- 66 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Greene County, TN, Hawkins County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 11:53 PM EDT | TSTM WND DMG | 3 Sw Greeneville, TN | SEVERAL TREES DOWN ACROSS THE WESTERN PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 6:55 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
443
WUUS54 KMRX 280309
SVRMRX
TNC059-073-280415-
/O.NEW.KMRX.SV.W.0091.170528T0309Z-170528T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
1109 PM EDT SAT MAY 27 2017
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Southern Hawkins County in eastern Tennessee...
Greene County in eastern Tennessee...
* Until 1215 AM EDT
* At 1108 PM EDT, severe thunderstorms were located along a line
extending from near Bean Station to near Morristown to near
Dandridge to near Gatlinburg, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Greeneville, Rogersville, Bean Station, Tusculum, Mosheim, Bulls
Gap, Baileyton, Caney Branch, Chucky, Cedar Creek, Romeo, McCloud,
Mooresburg, St. Clair, Camp Creek, Kepler, Davy Crockett
Birthplace, Mohawk, Jearoldstown and Fall Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3641 8270 3642 8263 3615 8265 3608 8258
3605 8260 3607 8264 3600 8278 3592 8282
3595 8285 3595 8290 3609 8306 3616 8317
3625 8308 3635 8316 3631 8318 3632 8320
3629 8326 3639 8328 3642 8321 3644 8269
TIME...MOT...LOC 0308Z 274DEG 47KT 3630 8335 3619 8336 3603 8338 3568
8345
HAIL...<.75IN
WIND...70MPH
$$
05/MA1 follow-up statement
243
WWUS54 KMRX 280415
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
1215 AM EDT SUN MAY 28 2017
TNC059-073-280425-
/O.EXP.KMRX.SV.W.0091.000000T0000Z-170528T0415Z/
Hawkins TN-Greene TN-
1215 AM EDT SUN MAY 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAWKINS AND GREENE
COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.
A severe thunderstorm watch remains in effect until 200 AM EDT for
east Tennessee.
LAT...LON 3641 8270 3642 8263 3615 8265 3608 8258
3605 8260 3607 8264 3600 8278 3592 8282
3595 8285 3595 8290 3609 8306 3616 8317
3625 8308 3635 8316 3631 8318 3632 8320
3629 8326 3639 8328 3642 8321 3644 8269
TIME...MOT...LOC 0415Z 274DEG 47KT 3623 8229 3612 8230 3597 8232 3562
8239
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:04 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 27, 9:04 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Morristown TN 904 PM EDT Sat May 27 2017 .DISCUSSION...Will be making some significant changes to going forecast. Convective complex across middle Tennessee will move east southeast across Tennessee the rest of this evening through early Sunday morning. Airmass ahead of this system remain quite unstable with MLCAPE of 1700-2500 J/kg. High DCAPE near 1000 J/kg and Hail CAPES of 500-700 J/kg will keep the threat of damaging winds and large hail up to Golfball size with the stronger storms. Good TEI values across middle Tennessee will also aid producing relative cool/meso-high over this area. This meso-high will enhance the forming squall-line. This squall-line will moving across east Tennessee, generally along and south of TRI, eventually across southwest Virginia. These storms will move south/southeast of the area by early Sunday morning with light/moderate rain showers continuing. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 68 85 69 82 / 90 60 60 40 Knoxville McGhee Tyson Airport, TN 66 82 66 79 / 80 60 60 40 Oak Ridge, TN 66 82 66 79 / 80 60 60 40 Tri Cities Airport, TN 61 79 63 78 / 60 60 60 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, May 27, 3:16 PM EDT, 7 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 316 PM EDT Sat May 27 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-281930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 316 PM EDT Sat May 27 2017 /216 PM CDT Sat May 27 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Numerous strong to severe thunderstorms are expected across the ares during the late afternoon and evening hours, with damaging winds and large hail up to golfball size being the main threat. The most likely timing for severe storms is between 5 pm and 11 pm EDT. Another round of severe weather is possible late tonight into Sunday morning as a strong line of storms drops into the region from the northwest. The potential for damaging winds will exist with this system. .DAYS TWO THROUGH SEVEN...Sunday through Friday On Sunday evening and night another round of showers and thunderstorms is possible, with some of the storms potentially becoming strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this weekend.
In the hours before
Local storm report, May 27, 10:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1052 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND DMG LENOIR CITY 35.80N 84.27W
05/27/2017 LOUDON TN TRAINED SPOTTER
ROOF OFF A SHED IN LENIOR CITY, TENNESSEE.
&&
DHLocal storm report, May 27, 10:54 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1054 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND GST ALCOA 35.79N 83.98W
05/27/2017 M56.00 MPH BLOUNT TN ASOS
THE KNOXVILLE MCGHEE TYSON AIRPORT REPORTED A WIND GUSTS
OF 56 MPH.
&&
DHLocal storm report, May 27, 10:58 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1058 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND DMG DUNLAP 35.37N 85.39W
05/27/2017 SEQUATCHIE TN STORM CHASER
TWO TREES DOWN ACROSS SEQUATCHIE COUNTY.
&&
DHLocal storm report, May 27, 11:02 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1102 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM TSTM WND DMG ATHENS 35.45N 84.60W
05/27/2017 MCMINN TN 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY. A TREE FELL ONTO A
HOUSE. NO INJURIES.
&&
DHLocal storm report, May 27, 11:06 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1106 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG MARYVILLE 35.75N 83.97W
05/27/2017 BLOUNT TN 911 CALL CENTER
MASSIVE TREES AND POWER LINES DOWN. SEVERAL TREES ON
HOMES.
&&
DHLocal storm report, May 27, 11:07 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1107 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG COEBURN 36.95N 82.47W
05/27/2017 WISE VA 911 CALL CENTER
NUMEROUS TREES DOWN IN THE COEBURN AREA BOTH ON SANDY
RIDGE ROAD AND HIGHWAY 58.
0730 PM HAIL NICKELSVILLE 36.75N 82.42W
05/27/2017 M1.00 INCH SCOTT VA BROADCAST MEDIA
0945 PM FLASH FLOOD FORT BLACKMORE 36.77N 82.59W
05/27/2017 SCOTT VA 911 CALL CENTER
SEVERAL ROADWAYS HAVE HIGH WATER ACROSS THE NORTHERN PART
OF THE COUNTY.
1000 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
05/27/2017 BLEDSOE TN 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
1000 PM TSTM WND DMG ONEIDA 36.50N 84.51W
05/27/2017 SCOTT TN 911 CALL CENTER
A FEW TREES DOWN ACROSS THE COUNTY.
1007 PM TSTM WND DMG WARTBURG 36.10N 84.59W
05/27/2017 MORGAN TN 911 CALL CENTER
MASSIVE TREES AND POWER LINES DOWN ACROSS THE ENTIRE
COUNTY.
1020 PM TSTM WND DMG KINGSTON 35.87N 84.51W
05/27/2017 ROANE TN 911 CALL CENTER
TREES DOWN ACROSS THE COUNTY.
1025 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
05/27/2017 CAMPBELL TN 911 CALL CENTER
A FEW TREES DOWN ACROSS THE COUNTY.
1025 PM TSTM WND DMG CLINTON 36.09N 84.13W
05/27/2017 ANDERSON TN 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE COUNTY.
1029 PM TSTM WND DMG DUNLAP 35.37N 85.39W
05/27/2017 SEQUATCHIE TN STORM CHASER
TWO TREES DOWN ACROSS SEQUATCHIE COUNTY.
1040 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
05/27/2017 KNOX TN 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE COUNTY.
1043 PM TSTM WND DMG LOUDON 35.74N 84.36W
05/27/2017 LOUDON TN 911 CALL CENTER
WIDESPREAD TREES AND POWER LINES DOWN ACROSS THE COUNTY.
1043 PM TSTM WND GST ALCOA 35.79N 83.98W
05/27/2017 M56.00 MPH BLOUNT TN ASOS
THE KNOXVILLE MCGHEE TYSON AIRPORT REPORTED A WIND GUSTS
OF 56 MPH.
1043 PM TSTM WND DMG LENOIR CITY 35.80N 84.27W
05/27/2017 LOUDON TN TRAINED SPOTTER
ROOF OFF A SHED IN LENIOR CITY, TENNESSEE.
1058 PM TSTM WND DMG ATHENS 35.45N 84.60W
05/27/2017 MCMINN TN 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY. A TREE FELL ONTO A
HOUSE. NO INJURIES.
1100 PM TSTM WND DMG MARYVILLE 35.75N 83.97W
05/27/2017 BLOUNT TN 911 CALL CENTER
MASSIVE TREES AND POWER LINES DOWN. SEVERAL TREES ON
HOMES.
&&
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:07 PM EDT | Special Weather Statement | MRX | Johnson, Sullivan | 53 min |
| May 27, 8:21 PM EDT | Special Weather Statement | MRX | Campbell, Scott | 39 min |
| May 27, 8:26 PM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 49 min |
| May 27, 8:50 PM EDT | Special Weather Statement | MRX | Scott | 55 min |
| May 27, 8:53 PM EDT | Special Weather Statement | MRX | Carter, Johnson, Sullivan | 67 min |
| May 27, 9:25 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Morgan, Rhea, Roane, Scott, Sequatchie | 65 min |
| May 27, 10:00 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Knox, Union | 60 min |
| May 27, 10:01 PM EDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan | 3 hr |
| May 27, 10:08 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Bradley, Hamilton, Loudon, McMinn, Marion and 2 more | 67 min |
| May 27, 10:31 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Hamblen, Jefferson, Sevier | 59 min |
| May 27, 10:50 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 55 min |
| May 27, 11:29 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Hamblen | 31 min |
| May 27, 11:54 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi, Washington | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.